MAUDE Adverse Event Report: THORATEC CORPORATION HMII, G2.3, POCKET CONTROLLER; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HMII, G2.3, POCKET CONTROLLER; VENTRICULAR (ASSISST) BYPASS
Model Number 10005080
Medical Device Problem Codes Insufficient Device Problem Information (3190); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the controller self test did not sound as expected.The patient noticed this issue as well.The controller was exchanged due to this issue.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the system controller speakers not sounding as expected when performing a self-test was not confirmed.The heartmate ii system controller (serial #: (b)(6) was returned for analysis and a log file was downloaded that spanned approximately 4 days (b)(6) 2021 per timestamp).There were no notable alarms in the log file.Pump operation was not affected.The heartmate ii system controller was able to pass all preliminary and functional testing.The heartmate ii system controller was connected to a mock loop and was able to operate as intended.During further testing the system controller speakers were placed 10 cm away from a sound meter.A self-test was activated on the system controller and the alarms measured over the expected 85 db measurement and the alarms did not sound unusual.The speakers did not have any debris present in them.The reported event was not reproduced.The root cause of the reported event was unable to be conclusively determined in this analysis.The device history records were reviewed and the records revealed the heartmate ii system controller (serial#: (b)(6) was manufactured in accordance with manufacturing and qa specifications prior to being initially shipped outbound on 07apr2020.Heartmate ii instructions for use section 7 entitled ¿alarms and troubleshooting¿ and heartmate ii patient handbook section 5 entitled ¿alarms and troubleshooting¿ addresses how to properly interpret and troubleshoot all system alarms.Heartmate ii instructions for use section 8 entitled ¿equipment storage and care¿ and heartmate ii patient handbook section 6 entitled ¿caring for the equipment¿ addresses how to properly care for, maintain, and store the equipment for proper use.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HMII, G2.3, POCKET CONTROLLER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key12059170
Report Number2916596-2021-03047
Device Sequence Number17038421
Product Code DSQ
UDI-Device Identifier00813024013013
UDI-Public00813024013013
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/30/2023
Device Model Number10005080
Device Catalogue Number10005080
Device Lot Number7313521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight93